Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 8, NWS Northern Indiana

February 21, 2011LaPorte County, Saint Joseph County, Starke County, Indiana

NWS Northern Indiana issued this river flood warning at Feb 21, 2011, 12:46 PM CST for LaPorte County, Saint Joseph County, Starke County, Indiana. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Feb 21, 2011, 12:46 PM CST (18:46 UTC)
Expired
Feb 24, 2011, 1:06 PM CST
In force
3 days
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 8.48 ft at Feb 24, 2011, 5:00 PM CST.

actionminormoderatemajor8101202/25
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WGUS43 KIWX 211846
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
146 PM EST MON FEB 21 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES

.MINOR RIVER FLOOD IS EXPECTED ON THE KANKAKEE RIVER AT DAVIS ROUTE 30. 
HOWEVER...GIVEN RECENT SNOWMELT WHICH CAUSED MANY OF THE RIVERS TO
INCREASE LATE LAST WEEK AND INTO THE WEEKEND WITH ADDITIONAL PRECIPITATION RECEIVED YESTERDAY AND TODAY AND MORE EXPECTED THIS EVENING AND
OVERNIGHT...THIS MAY CAUSE THE RIVER LEVEL TO RISE MORE OR PROLONG ALREADY ONGOING MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC091-141-149-221846-
/O.NEW.KIWX.FL.W.0008.110221T1846Z-110228T0000Z/
/DAVI3.1.ER.000000T0000Z.110223T0000Z.110227T0000Z.NO/
146 PM EST MON FEB 21 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL SUNDAY EVENING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST AT 10.6 FEET LATE WEDNESDAY.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$
4 follow-up statements
453 
WGUS83 KIWX 221655
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1155 AM EST TUE FEB 22 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS 
  COUNTIES 
 
.THE RECENT MELTING OF THE SNOW ON THE GROUND HAS CAUSED THE KANKAKEE
RIVER AT DAVIS...SAINT MARYS RIVER NEAR DECATUR...AND TIFFIN RIVER
NEAR STRYKER TO GO INTO FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC091-141-149-231655-
/O.EXT.KIWX.FL.W.0008.000000T0000Z-110227T1800Z/
/DAVI3.1.ER.000000T0000Z.110222T1800Z.110226T1800Z.NO/
1155 AM EST TUE FEB 22 2011


  FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 
* UNTIL SATURDAY NIGHT.
* THE STAGE IS UNKNOWN.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND 1 PM SATURDAY FEBRUARY 26.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.


$$

INC001-003-OHC161-231655-
/O.EXT.KIWX.FL.W.0001.000000T0000Z-110223T2200Z/
/DCRI3.1.RS.110218T0817Z.110219T0830Z.110222T2200Z.NO/
1155 AM EST TUE FEB 22 2011


  FOR THE SAINT MARYS RIVER NEAR DECATUR 
* UNTIL TUESDAY NIGHT.
* AT 11 AM TUESDAY THE STAGE WAS 17.4 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE 
  AROUND 5 PM TUESDAY FEBRUARY 22.
* AT 17.5 FEET...COUNTY ROAD 225 NORTH OF PLEASANT MILLS IS FLOODED. 
  AGRICULTURAL LAND FLOODING INCREASES IN NORTHERN...CENTRAL AND 
  EASTERN ADAMS COUNTY.

$$

OHC039-051-171-231655-
/O.EXT.KIWX.FL.W.0007.000000T0000Z-110226T0300Z/
/STRO1.1.RS.110220T1530Z.110222T0230Z.110225T0300Z.NO/
1155 AM EST TUE FEB 22 2011


  FOR THE TIFFIN RIVER NEAR STRYKER 
* UNTIL THURSDAY NIGHT.
* AT 11 AM TUESDAY THE STAGE WAS 11.7 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE 
  AROUND 10 PM THURSDAY FEBRUARY 24.
* AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD.

$$
397 
WGUS83 KIWX 231602
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1102 AM EST WED FEB 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH 
  AND STARKE COUNTIES 
 
.MINOR FLOODING CONTINUES ALONG THE KANKAKEE RIVER AT DAVIS ROUTE 30 
DUE TO RECENT SNOWMELT AND PRECIPITATION. ADDITIONAL FORECAST 
PRECIPITATION AND SNOWMELT WILL CONTINUE THE THREAT OF MINOR FLOODING 
INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC091-141-149-241602-
/O.CON.KIWX.FL.W.0008.000000T0000Z-110227T1800Z/
/DAVI3.1.ER.000000T0000Z.110223T1800Z.110226T1800Z.NO/
1102 AM EST WED FEB 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL SUNDAY AFTERNOON.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE
  EARLY SUNDAY. 
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.

$$
366 
WGUS83 KIWX 241605
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1105 AM EST THU FEB 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH 
  AND STARKE COUNTIES 
 
.MINOR FLOODING CONTINUES ALONG THE KANKAKEE RIVER AT DAVIS ROUTE 30 
DUE TO RECENT SNOWMELT AND PRECIPITATION. MINOR FLOODING IS EXPECTED 
TO CONTINUE THROUGH SATURDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC091-141-149-251605-
/O.CON.KIWX.FL.W.0008.000000T0000Z-110226T1800Z/
/DAVI3.1.ER.000000T0000Z.110224T1800Z.110226T0600Z.NO/
1105 AM EST THU FEB 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL SATURDAY AFTERNOON.
* FLOOD STAGE IS 10.0 FEET.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.1 FEET WHICH OCCURRED 
  ON MAY 22 2010.

$$
216 
WGUS83 KIWX 241906
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
206 PM EST THU FEB 24 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES
 
.THE KANKAKEE RIVER AT DAVIS ROUTE 30 HAS FALLEN BELOW FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC091-141-149-241936-
/O.CAN.KIWX.FL.W.0008.000000T0000Z-110227T0600Z/
/DAVI3.1.RS.110224T2340Z.110225T0000Z.110226T0600Z.NO/
206 PM EST THU FEB 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* AT 2 PM THURSDAY THE STAGE WAS 8.5 FEET
* FLOOD STAGE IS 10.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 21, 11:24 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 21, 11:24 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1224 PM EST MON FEB 21 2011

.AVIATION...
AREA OF MIXED PRECIP EXPANDING ACROSS NRN INDIANA THIS AFTERNOON AS
A SHRTWV MOVES RAPIDLY NE UNDER CLOSED LOW OVER SWRN MN. IFR
CIGS AND MVFR VSBYS WITH FZRAPL WILL DETERIORATE TO IFR/LIFR
CONDITIONS LATER THIS AFTN AS PRECIP SWITCHES OVER TO ALL SNOW.
SNOW WILL DIMINISH IN INTENSITY THIS EVE, BUT SHOULD LINGER
OVERNIGHT AND PSBLY THROUGH TUE MORNING AS THE WKNG UPR LOW MOVES
EAST ACROSS OUR AREA. MVFR CONDITIONS SHOULD PERSIST OVERNIGHT AND
TUE MORNING.

&&

.PREV DISCUSSION... /ISSUED 843 AM EST MON FEB 21 2011/

UPDATED...
COLD AIR HAS PUSHED INTO THE AREA FROM THE NE A LITTLE FASTER THAN
FCST ACROSS SE PORTION OF CWA. THIS AREA ALREADY BLO FREEZING AND
WITH NEXT WAVE OF PRECIP MOVG ENE ACROSS CENTRAL IL AND COLD ENE
LOW LEVEL FLOW KEEPING TEMPS BLO FREEZING ACROSS THE SE...EXPECT
PTYPE IN THIS AREA WILL BE FREEZING RAIN THE REST OF THE DAY. THUS... UPDATED
FOR EARLIER START TO ZR IN THIS AREA AND INCREASED ICE AMOUNTS
THERE TO CLOSE TO 1/4".

PREV DISCUSSION... /ISSUED 611 AM EST MON FEB 21 2011/

SHORT TERM...
TODAY THROUGH TUESDAY NIGHT...AN ACTIVE PATTERN IS AT HAND TODAY
AS A WEDGE OF COLD AIR WAS SPREADING SOUTHEAST ACROSS THE FORECAST
AREA. ANOTHER UPSTREAM SYSTEM WILL MOVE NORTHEAST INTO THE AREA
TODAY...ACCOMPANIED BY A WINTRY MIX. HAVE MADE SOME MAJOR CHANGES
TO THE ONGOING FORECAST TODAY TO TEMPERATURES AS NORTHEAST FETCH
OF COLD CAUSES SURFACE TEMPERATURES TO FALL BELOW FREEZING. A SECOND
SYSTEM WILL MOVE NORTHEAST TODAY AND SPREAD PRECIPITATION INTO THE
AREA. FAVORED THE 4KM WRF WHICH APPEARED TO HAVE A REASONABLE
HANDLE ON UPSTREAM CONVECTION. CURRENT THINKING IS NEW SNOWFALL
ACCUMULATIONS OF 4 TO 7 INCHES NORTH OF HIGHWAY 30...WITH LESSER
AMOUNTS SOUTH.

LONG TERM...
CALM BFR THE NXT STORM TO START THIS PD ON WED. STG SW TROUGH OFF NW
PAC COAST PROGGED TO SPLIT W/BULK OF WAVE HEADED SOUTH TWD BAHA
WHILE WEAKER SPLIT RAPIDLY EJECTS EWD THROUGH NRN CANADA/DAKOTAS.
SPREAD AMONGST MED RANGE GUIDANCE CONTS TO NARROW W/GEFS CLUSTERING
STILL PROVIDING A BTR FIT MIDDLE GROUND SOLUTION TO CURRENT GRIDS AS
OPPOSED TO NRN ECMWF/SRN GFS/GEM OUTLIERS. MORE AGREEABLE HANDLING
OF NRN STREAM EJECTION WARRANTS CONTD WED NIGHT POPS W/ZR INSERTION
NE GIVEN PREFERRED HIGHRES BNDRY LYR TEMPS.

GREATER ATTN GIVEN TO SHARP/STRONG SRN STREAM WAVE ROLLING OUT OF
THE SWRN US THU ESP IN LIGHT OF CONSENSUS INDICATION OF STRONG SRN
PLAIN CYCLOGENESIS AND SUBSEQUENT NEWD EJECTION UP THE OH VALLEY.
YET UNCERTAINTY REMAINS HIGH IN REGARD TO LL THERMAL FIELDS W/SRN
GFS OUTLIER QUITE COLD AND NRN EC OUTLIER QUITE WARM AND GEFS
CLUSTER SPLIT IN BETWEEN. THUS FEW CHGS DYS 4-5 NEEDED ATTM BUT
PRIOR HEDGE TWD A STGR NRN STREAM REFLECTION AND GREATER CAA INTO
THE REGION AHEAD OF SRN STREAM EJECTION FAVORED.

FINALLY...ANOTHER STG SW TROUGH XPCD TO EJECT OF MEAN EPAC/W COAST
TROUGH LT NXT WEEKEND AND REASONABLY ACCOUNTED FOR IN LT PD GRIDS
ALTHOUGH DID EXTEND POPS FURTHER INTO DY8.

AVIATION...
FWA/SBN TAF SITES JUST ABOVE FREEZING AT THE START OF THE PERIOD.
COLDER AIR WILL WEDGE UNDER THE WARMER AIR...CAUSING THE
PRECIPITATION TO CHANGE FROM RAIN TO FREEZING RAIN TO SNOW AS THE
SURFACE LOW TRACKS SOUTH OF THE AREA. A PERIOD OF SLEET IS POSSIBLE
IN THIS TRANSITION. IFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 6 AM EST /5 AM CST/ TUESDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...WINTER WEATHER ADVISORY UNTIL 6 AM EST TUESDAY FOR MIZ077>081.

OH...WINTER WEATHER ADVISORY UNTIL 6 AM EST TUESDAY FOR OHZ001-002-
     004-005-015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...T
AVIATION...JT
Hazardous weather outlook, Feb 21, 4:35 AM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 AM EST MON FEB 21 2011

LMZ043-046-221030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
535 AM EST MON FEB 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS TO SMALL CRAFT WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003>009-012-014-016>018-MIZ077-078-OHZ001-002-004-005-015-016-
221030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...BRYAN...MONTPELIER...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA
535 AM EST MON FEB 21 2011 /435 AM CST MON FEB 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FREEZING RAIN WILL CHANGE TO SNOW BY LATE MORNING AS
COLDER AIR CONTINUES TO FILTER SOUTHWARD ACROSS THE AREA. UP TO
ONE TENTH ADDITIONAL ICE ACCRETION IS EXPECTED. MODERATE TO
HEAVY SNOW IS EXPECTED THIS AFTERNOON AND EVENING WITH GENERALLY
3 TO 5 INCHES OF ACCUMULATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER WINTER STORM IS EXPECTED TO TAKE SHAPE OVER THE SOUTHERN
PLAINS WEDNESDAY AND LIFT NORTHEAST INTO THE OHIO VALLEY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO SEND IN THEIR REPORTS TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ024>027-OHZ024-025-221030-
WABASH-HUNTINGTON-WELLS-ADAMS-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...VAN WERT...DELPHOS...LIMA
535 AM EST MON FEB 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FREEZING RAIN WILL CHANGE TO SNOW BY EARLY AFTERNOON AS
COLDER AIR CONTINUES TO FILTER SOUTHWARD ACROSS THE AREA. UP TO
TWO TENTHS ICE ACCRETION IS POSSIBLE. MODERATE TO HEAVY SNOW IS
EXPECTED THIS AFTERNOON AND EVENING WITH GENERALLY 3 TO 5 INCHES
OF ACCUMULATION.

GUSTY EAST TO NORTHEAST WINDS MAY LEAD TO TREE DAMAGE AND DOWNED
POWER LINES

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER WINTER STORM IS EXPECTED TO TAKE SHAPE OVER THE SOUTHERN
PLAINS WEDNESDAY AND LIFT NORTHEAST INTO THE OHIO VALLEY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO SEND IN THEIR REPORTS TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-020-022-023-032>034-221030-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND
535 AM EST MON FEB 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CHANGE TO FREEZING RAIN BY EARLY AFTERNOON. ONE TO TWO
TENTHS ICE ACCRETION IS POSSIBLE BEFORE CHANGING TO SNOW THIS EVENING.
1 TO 2 INCHES OF SNOW ACCUMULATION IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER WINTER STORM IS EXPECTED TO TAKE SHAPE OVER THE SOUTHERN
PLAINS WEDNESDAY AND LIFT NORTHEAST INTO THE OHIO VALLEY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO SEND IN THEIR REPORTS TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

MIZ079>081-221030-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE
535 AM EST MON FEB 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL REDEVELOP ACROSS THE AREA BY LATE MORNING IN RESPONSE TO
A DISTURBANCE LIFTING OUT OF THE CENTRAL PLAINS. LIGHT TO MODERATE
SNOW IS EXPECTED FROM THIS AFTERNOON THROUGH THIS EVENING WITH
GENERALLY 2 TO 4 INCHES OF ACCUMULATION.

GUSTY EAST TO NORTHEAST WINDS MAY LEAD TO TREE DAMAGE AND DOWNED
POWER LINES FROM OVERNIGHT ICING...ESPECIALLY NORTH OF A LINE FROM
BRONSON TO HUDSON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER WINTER STORM IS EXPECTED TO TAKE SHAPE OVER THE SOUTHERN
PLAINS WEDNESDAY AND LIFT NORTHEAST INTO THE OHIO VALLEY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO SEND IN THEIR REPORTS TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Feb 21, 8:42 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
942 AM EST MON FEB 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     ICE STORM        3 NNW EAST GILEAD       41.83N  85.10W
02/21/2011                   BRANCH             MI   COCORAHS

            ICE ACCUMULATION APPROXIMATELY 0.3 INCHES.

&&

EVENT NUMBER IWX1100400

SAW
Local storm report, Feb 21, 11:41 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 PM EST MON FEB 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FREEZING RAIN    SPENCERVILLE            40.71N  84.35W
02/21/2011  M0.10 INCH       ALLEN              OH   TRAINED SPOTTER

            ICE ACCUMULATION FROM LAST NIGHT THROUGH THIS MORNING.
            GLAZE OF ICE ON EVERYTHING.

&&

EVENT NUMBER IWX1100401

SAW
Local storm report, Feb 21, 12:07 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
107 PM EST MON FEB 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     FREEZING RAIN    VAN WERT                40.87N  84.58W
02/21/2011  M0.15 INCH       VAN WERT           OH   EMERGENCY MNGR

            STORM TOTAL...NOW MIXING WITH SLEET

&&

EVENT NUMBER IWX1100402

JC
Local storm report, Feb 21, 12:15 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 PM EST MON FEB 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FREEZING RAIN    2 N NORTH WEBSTER       41.36N  85.70W
02/21/2011  M0.10 INCH       KOSCIUSKO          IN   NWS OFFICE

            ICE TOTAL...FREEZING RAIN HAS CHANGED TO SNOW AND
            SLEET...0.2 INCHES OF SNOW AND SLEET SO FAR

&&

EVENT NUMBER IWX1100403

JC
Local storm report, Feb 21, 12:32 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
132 PM EST MON FEB 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SLEET            FORT WAYNE              41.08N  85.13W
02/21/2011  M0.3 INCH        ALLEN              IN   TRAINED SPOTTER

            PRECIPITATION HAS CHANGED OVER TO MAINLY SNOW. IN THE
            PAST TWO HOURS 0.3 INCHES OF SLEET AND SNOW HAS FALLEN
            WITH 0.25 OF THE TOTAL BEING SLEET.

&&

EVENT NUMBER IWX1100404

SAW
Local storm report, Feb 21, 12:46 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
146 PM EST MON FEB 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     ICE STORM        QUINCY                  41.94N  84.88W
02/21/2011                   BRANCH             MI   EMERGENCY MNGR

            0.5 INCH OF ICE ACCRUAL ESTIMATED...NUMEROUS TREE
            BRANCHES AND POWER LINES DOWN...APROX. 9600 WITHOUT
            POWER...EASTERN PORTION OF THE COUNTY MOST IMPACTED BY
            STORM

&&

EVENT NUMBER IWX1100405

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 5:00 AM CSTWinter Weather AdvisoryIWXBlackford, Cass, Grant, Jay, Miami, White22 hr

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.